Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 36, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 16, 2016, 3:42 PM EDT. It took effect at Aug 16, 2016, 4:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2016, 3:42 PM EDT (19:42 UTC)
- In effect from
- Aug 16, 2016, 4:00 PM EDT
- Expired
- Aug 17, 2016, 4:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
585 WHUS71 KCLE 161942 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EDT TUE AUG 16 2016 LEZ147>149-170400- /O.CAN.KCLE.SC.Y.0035.000000T0000Z-160817T0600Z/ /O.NEW.KCLE.SC.Y.0036.160816T2000Z-160817T0600Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 342 PM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. * WINDS AND SEAS...WEST WINDS TO 30 KNOTS DIMINISHING 15 TO 25 KNOTS. WAVES 4 TO 8 FEET. WINDS AND WAVES WILL DIMINISH FURTHER OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ145-146-170000- /O.CAN.KCLE.SC.Y.0035.000000T0000Z-160817T0000Z/ /O.NEW.KCLE.SC.Y.0036.160816T2000Z-160817T0000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 342 PM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...WEST WINDS 15 TO 25 KNOTS. WAVES 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. WIND AND WAVES WILL DIMINISH FURTHER OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>144-162045- /O.CAN.KCLE.SC.Y.0035.000000T0000Z-160816T2000Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 342 PM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO WEST AT 15 TO 20 KNOTS WITH WAVES OF 2 TO 4 FEET. WIND AND WAVES WILL CONTINUE TO SUBSIDE THIS EVENING...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
1 follow-up statement
669 WHUS71 KCLE 170110 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 910 PM EDT TUE AUG 16 2016 LEZ147>149-170800- /O.EXT.KCLE.SC.Y.0036.000000T0000Z-160817T0800Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 910 PM EDT TUE AUG 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT. WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 3:32 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 16, 3:32 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
332 PM EDT TUE AUG 16 2016
.SYNOPSIS...
Low pressure over southern Lake Huron will move to southern
Quebec overnight and should reach Maine by Wednesday morning. A
cold front trailing the low will drop southeast across the area
through the evening. Weak high pressure will build over the area
Wednesday and Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Cold front...now east of KTOL is near a line from KAOH to the
Lake Erie islands. Movement appears a bit slower than previous
projections but should be southeast of the area by 06z. Radar
shows convection developing rapidly ahead of the front...south and
southwest of the area. Movement toward the northeast will bring it
into the eastern half of the area through the remainder of the
afternoon possibly lasting into early evening before diminishing
and moving east. Will continue with likely to categorical pops
east through early evening and diminishing chance pops west as
drier air moves in behind the front. Slightly drier air moves in
from the north overnight however a weak wave will slow the
progression of moisture out of the southern tier of counties. Will
trim northern pops back to slight chance or less overnight and
leave chance pops in south. lows in the mid 50s to near 70.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
Wednesday the cold front will be south of the area the airmass
will remain fairly moist with best moisture southeast. At the
surface weak high pressure will be slowly be building in however
models do show a weak upper trough to our west near Chicago.
Guidance pops are low with slight chance of less expected. While
much of the focus for convection should be south along the front
just dont trust the approaching upper trough and available
moisture so will have chance pops for the afternoon. Will taper
most of the area back to slight chance for Wednesday night. No big
changes for Thursday. Models seem to have sufficient moisture in
place across the area with a flat upper pattern from the
northwest. Stabilities drop in the afternoon with the NAM showing
capes around 2 kj/kg or better while the GFS shows Li's -4 to -6.
Bufkit capes are not quite as high but still show sufficient
energy for afternoon convection so will again carry a chance pop.
Friday the upper ridge builds back into the region so will
undercut guidance and just have slight chance pops. Temps near to
a few degrees above normal.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Biggest adjustment to the long term was to delay the arrival of the
cold front and the clouds/precipitation that will come along with it
for the weekend. There is decent agreement in this slower solution
which takes the cold front across on Sunday. This system will be
ushered in by a deeper trough with cooler temperatures. Will finally
get some nights in the 50s toward mid week. Daytime highs will be
seasonable too...but dialed back into the upper 70s.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
Cold front is now east of TOL...but will be slow to move across
the rest of the terminals. Scattered shower and some thunderstorm
development from MFD to CLE and points east this afternoon through
evening. Widespread MVFR conditions for the rest of the afternoon
with areas of IFR within showers/TS. Southwest gusts will remain
between 20 and 33 knots. By evening they will be subsiding. Not
much of a wind shift with the front. Low confidence in how
mid/late evening will pan out. Not sure if we will briefly go VFR
or sit and remain at MVFR. Overnight MVFR and possible IFR
develops with stratus.
OUTLOOK...Non-VFR possible in rain and thunderstorms through
Thursday. Non-VFR possible again Sunday.
&&
.MARINE...
Small craft advisory will continue into tonight for east end. Across
the far west end winds have shifted to the west with cold frontal
passage and have begun to diminish. The east has some time yet
before the small craft can end. After this weather on the lake will
be quiet through the remainder of the week. High pressure will
reside overhead from Wednesday through Friday...shifting east by
Saturday. Cold front for the weekend has been delayed some...looking
at crossing the lake Sunday instead of Saturday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through late tonight for OHZ011-012-
089.
PA...Beach Hazards Statement through late tonight for PAZ001.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for
LEZ147>149. Small Craft Advisory until 8 PM EDT this evening
for LEZ145-146.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...Oudeman
AVIATION...Oudeman
MARINE...OudemanHazardous weather outlook, Aug 16, 3:51 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EDT TUE AUG 16 2016 OHZ003-006>012-017>020-027>031-036>038-047-089-PAZ001-170800- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-HANCOCK-SENECA- HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- 351 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE SOME LOCALLY HEAVY RAINFALL TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ013-014-021>023-032-033-PAZ002-003-170800- GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- SOUTHERN ERIE-CRAWFORD- 351 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY AND THIS EVENING. THERE WILL ALSO BE A SLIGHT CHANCE OF SEVERE WEATHER LATE THIS AFTERNOON AND EARLY EVENING. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-170800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 351 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:02 AM EDT | Small Craft Advisory | CLE | 12 hr | |
| Aug 16, 4:10 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake | 24 hr |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.